Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Reoccuring severe abdominal pain, diagnosed with diverculitis, IBS, typhlitis, colities, gall bladder removed, had hysterectomy. Advice?

I ve been experiencing bouts of severe abdominal pain over the past 7 months and admitted to the hospital four times. I ve been given different diagnoses of diverticulitis , irritable bowel , typhlitis and colities. The pain initially presented on my right side and also intermittently included back pain. The stomach pain on a scale of 1-10 is usually 7-8. I ve had an ultrasound, a abdominal CT scan with and without contrast, an EGD, a HIDA scan and most recently a colonoscopy and I m scheduled for a CT scan with and without contrast with a pancreatic window. My History: 49 year old African American female, 5 2 , 220lbs (lost 30 pounds in the last 6 months). I currently take cardizem cd 120mg, losartan 50mg, ferrous sulfate 325 twice a day, protonix 40mg, singulair at night and just finished 500mg of levoquin after my last hospital stay July 21-23. I had H Pylori back in 1989, had my gall bladder removed in 2006, had ovarian masses/tumors removed in 2008 along with a complete historectomy. I also have a mass and cysts on my right kidney (which I was informed was perfectly harmless--been there since 2008). My last 2 hospital stays were because of hypertension, heart palpitations, tightness in my chest, headaches, sweats, pains in the left arm, lightheaded/dizziness. Tests showed a normal EKG, but some tachycardia. The EGD showed a hiatal hernia and a growth that was sent out for a biopsy. Lab reports showed among other things, anemia. The ct scan showed typhlitis , whatever that is. The colonoscopy showed stenotic ileocecal valve. The doctors have come to a concensus...they don t know what it is. Here are the majority of the pieces of the puzzle, any light you can shed would be greatly appreciated.
Asked On : Sun, 5 Aug 2012
Answers:  1 Views:  153
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Internal Medicine Specialist 's  Response
Welcome to healthcare magic!
Your problem is really very complex. So many possible causes are there.
Two of your medicines need to be switched, Singulair needs to be stoped you can take other inhalations anti-asthmatic which are equally effective, You are taking excessive doses of iron- I would suggest 100mg thrice a day after meals, which is most tolerated dose.
You might have post-surgical bands which result in intermittent obstruction and pain, that is more so a case if you are totally well in between the episodes.
Another prominent possibilities is tuberculosis of abdomen.
If your problem does not get resolved soon please review with your gastro-surgeon and possibly you would need an exploratory laparotomy for a diagnosis and intraoperative intervention if possible.
You need a physical examination by your physician and get base line investigations like Chest X Ray, Electrocardiogram, Complete Blood Counts, Renal Function Test, Liver Function Test, Fasting and Post-Prandial Blood Sugar, Thyroid Profile, Lipid Profile, Ultrasound Abdomen, Urine Compete Examination.
This work up is expected to detect the underlying problem so a definite treatment could be started.

I hope this advise would be helpful for you.

Still if you have any queries or doubts, please write me back,
I would be happy to solve them.

Wish you a great health!
Answered: Sun, 5 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor